It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments > Gilenya
Register FAQ Calendar Guidelines Mark Forums Read Login

Gilenya For discussing the first oral disease modyfying drug, Gilenya.

Reply
 
Thread Tools Display Modes
  #1  
Old 07-11-2011, 03:18 PM
pnz70wrs pnz70wrs is offline
Registered Member
 

Join Date: Aug 2007
Location: Connecticut
Posts: 1
Gilenya Side Effects

Has anyone noticed a weight gain since starting Gilenya? I started 3 weeks ago and have gained 5 lbs. I have been dieting (Weight Watchers) but the scale is going in the wrong direction. Is it me or has anyone else had this side effect.
Reply With Quote
  #2  
Old 07-12-2011, 04:04 PM
CrazyCatLady's Avatar
CrazyCatLady CrazyCatLady is offline
Registered Member
 

Join Date: Aug 2010
Location: Pacific Northwest
Posts: 571
I had weight gain with Gabapentin but not with Gilenya (I started Gilenya Dec 14th.) But remember this is a new drug and we still do not know all the side effects. Who is to say it doesn't cause weight gain in some people?

I would tell your neuro about this at your next appt. It is worth the comment.
__________________

CrazyCatLady
MS Does Not Define Me.....My Love of Tea Does! LOL!
Reply With Quote
  #3  
Old 07-12-2011, 08:35 PM
Kimba22's Avatar
Kimba22 Kimba22 is online now
Moderation Team
 

Join Date: Aug 2010
Location: 3rd rock from the sun :)
Posts: 863
I've read here a few other people have also noticed weight gain while on Gilenya. (Some of the other CRABs as well ...).

Not enough info has been gathered about the possible side effects of Gilenya, so well worth mentioning to your neuro for his documentation. Eventually, this may be added as another "possible" side effect of Gilenya.

I've experienced some side effects not listed in the prescribing info (both good/ and horrible), and my MS Specialist makes notations in my chart. (The one rare, but dangerous side effect from a different DMD was medically documentated from the hospital I ended up in, and was reported to the FDA & drug company by both my drs. and myself.)

A few of my side effects not listed on prescribing info for different meds he has already heard or is starting to hear from a few of his other patients at his MS Clinic. He gathers the info and shares it with other professionals in the MS community. Every patient is unique, and no one has "all" the answers. There's always more to learn. Especially, with a new drug, now being used by a larger population than in the clinical trials.

Hope this is only temporary, and you can soon get back on your weight loss goal! Good Luck!
__________________
Kimba
Reply With Quote
  #4  
Old 07-13-2011, 05:17 PM
Merridy's Avatar
Merridy Merridy is offline
Registered Member
 

Join Date: Jun 2011
Posts: 34
A bit here ...

4 lbs the first weekend, but it's been coming down again now. Ive been on G for three weeks.
__________________
Dx May 2002 RRMS
Rebif Sept 2002 to June 2011
Gilenya June 2011 - present
EDSS 0.0
Reply With Quote
  #5  
Old 07-31-2011, 06:22 PM
Becca-_Sue Becca-_Sue is offline
Registered Member
 

Join Date: Mar 2010
Location: Ohio
Posts: 17
weight gain

I started Gelinya in March 2011. I've gained 20lbs.! Or maybe it is the gallon of ice cream each week.
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 09:32 PM.